• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

sertraline day 5, feel worse than ever

T

tattoocaz

New member
Joined
Mar 22, 2015
Messages
4
My doctor started me on sertraline last wednesday for severe depression and anxiety following a recent break up. But i feel a million times worse! I realise it's just the side effects but just can't take anymore. Got to go back to work tomorrow and feel terrified. Can't eat or sleep, impossible to face people. Feel so alone
 
B

Breathless

Well-known member
Joined
Mar 20, 2015
Messages
65
Hiya, I've also been on sertraline for a few weeks now. My appetite has started to come back after 5 weeks. I think you need to book an appointment with your gp asap to voice your concerns. They may be able to give you something to help you sleep and feel less anxious in the short term. I know its not ideal taking other stuff but you need to function for work. What dose are you currently on?
 
T

tattoocaz

New member
Joined
Mar 22, 2015
Messages
4
50mg. She also reluctantly gave me some zopiclone but that's having no effect whatsoever. Lie awake til around 2 then wake every couple of hours til 6 then that's it for sleep
 
B

Breathless

Well-known member
Joined
Mar 20, 2015
Messages
65
Try reducing the dosage to 25mg for a week or two? It will give your body a chance to get used to it running around your system. You could also try sticking with the 50mg, it will settle down with time. Also its not a quick fix by any means. Dealing with a break up is hard work and popping a pill won't do it for you!
 
blueflames

blueflames

ACCOUNT CLOSED
Joined
Apr 1, 2014
Messages
3,705
Location
Anywhere but reality
I found that the first couple of weeks on the sertraline made me very suicidal and my moods all over the place. That does subside after a while tho. But I also found that I felt quite manic on them and had trouble sleeping, which never got better and so eventually came off them.
I agree with breathless about lowering the dose. I would also go back and see your Doc and maybe change them? xx
 
B

balancekeeper

Well-known member
Joined
Jan 23, 2015
Messages
51
Location
Accrington, UK
Hi there,

Im alos on sertraline though a much higher dose, though it took a while for them to start working though even i have to admit they arnt doing much for depression however they are for anxiety.

Stick with them i would say and try your best to cope until they start showing an effect
 
W

worthit

Active member
Joined
Dec 9, 2014
Messages
26
As someone who really suffered with Sertraline for the first 6 weeks or so; please stick at it is horrendous to start though.
I would suggest taking them in the morning; I used to take at night and it made my insomnia a hell of a lot worse.
Also; if you can, take some time off work - 2 weeks or so it gives you a chance to just let it consume you and do it's stuff? I was off work whilst getting used to it as I couldn't do anything without needing an instant sleep etc.

Really hope you can get on with them soon x
 
B

Breathless

Well-known member
Joined
Mar 20, 2015
Messages
65
Does it really not do much for depression?
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
Different types of anti depressants so some work better than others for different people :) just they all seem to take time unfortunately.
 
T

tattoocaz

New member
Joined
Mar 22, 2015
Messages
4
I realise I need to get back to my gp ASAP. Work haven't been very sympathetic, I can't afford anymore time off and the doc wouldn't give me a sick note. Problem is I work in customer service. Having to be nice to people all day long while they think it's ok to chuck abuse at me all day long is exhausting. And the nice ones just make me cry!
 
W

welshgirl

Member
Joined
Oct 21, 2014
Messages
21
Hi I'm on Sertraline 200mg. When I first started taking them it was horrendous, I kept going back to the doctors as i felt so much worst and kept getting told to persist. After six weeks I still felt awful and they up my dose which scared me as the first 50mg was very hard going, so many side effects! The 100mg dose wasn't as bad and then after that every time I was up again I wasn't anything like the start. Now I'm on the right dose it has made me feel so much better. I'm still not right yet, but to stabilize me and help me with my mood, these are brilliant! Better day's are coming, just have a bit of blind faith for awhile xx
 
T

tattoocaz

New member
Joined
Mar 22, 2015
Messages
4
Spoke to the doc this morning and been told to stop taking them immediately and up the sleeping tablets. Got an appointment this aft to discuss further treatment
 
B

Breathless

Well-known member
Joined
Mar 20, 2015
Messages
65
Wow that sounds drastic, maybe they thought you were having an allergic reaction to them? Though it isn't ideal starting on a course anti ds following a break up. Counselling may be more appropriate unless you were suffering with depression before the breakup..
 
Top